Share Facebook
Crohn's Disease Forum » General IBD Discussion » Severe bone pain, weight loss and fatigue..complication of crohns?


11-10-2013, 01:08 PM   #1
lynzi86
 
lynzi86's Avatar
 
Join Date: Sep 2011
Severe bone pain, weight loss and fatigue..complication of crohns?

Hi all, over the past few months i seem to have lost over a stone in weight, my bones in my shoulder and legs have been hurting a lot recently followed by back and neck pain and i seem to be very tired a lot recently. My crohns flares have settled recently but the symptons i have described above make me wonder if this is one of the complications we get with crohns? I just feel so run down and so tired and cant explain why i have lost weight. Has anyone else had this? Im thinking of going to the dr's this week.

Last edited by lynzi86; 11-10-2013 at 02:07 PM.
11-12-2013, 01:12 PM   #2
CrohnsChicago
Super Moderator
 
CrohnsChicago's Avatar
 
Join Date: Aug 2012
Location: Chicago, Illinois

My Support Groups:
They are definitely common signs of crohn's as well as extraintestinal manifestations of crohn's. They can also be a side effect of medications you are on, such as steroids.

I used to get lots of joint pain on steroids and when I was weaning off of steroids as well. Now my flare is under control but I do notice that my body will occasionally get hip pains as well as small flare-like symptoms during that special time of the month, which never used to occur. I have come to accept that our bodies don't always entirely go back to what they used to be before we became ill. Such is life.....le sigh.....

The tiredness could be from medication but it could be from vitamin/mineral deficiencies brought on by crohn's or simply be from your crohn's itself. It is an exhausting disease because inflammation wears down your body. Your body needs to use as much of your energy as possible to fight what it believes is a threat to your system, thus your body channels all of your energy to fighting off infection/inflammation and leaves little for you to move about and get through the day with. Vitamin and mineral deficiencies caused by crohn's can also cause your other symptoms.

Always let your doctor know of your symptoms. With regards to fatigue if you have not had your Iron AND B12 levels tested for deficiency, it is a very good idea to discuss this with your doctor. If you have been on steroids, especially for a long period of time, you will want to get your calcium levels checked as well and maybe ask for a bone density scan to rule out signs of osteopenia or osteoperosis
__________________
Crohn's-Colitis May 2012
Current Meds:
6-MP (100mg) / Asacol (4800mg)
Past Meds:
Prednisone/ Entocort / Flagyl
Current Supplements:
B12 Shot (1cc/mo) / Multivitamin / Vitamin D (1000iu) / Calcium (1200mg) / Omega 3 Fish Oil (4800mg)
Additional Info:
Anemia/Borderline Anemia - whole life
Generalized Anxiety Disorder - 2009 (Cognitive Behavioral Therapy, mindfulness meditation)

11-12-2013, 02:51 PM   #3
lynzi86
 
lynzi86's Avatar
 
Join Date: Sep 2011
Thank u so much for your reply. I was previously on steroids but came of them in september 2011 to go on to humira as the steroids and previous medication wasn't working for me. On all my visits to the gi they have mentioned that i have calcium deficiency and to take calci chew supplements. I think i will definately mention to my dr about checking my b12 levels. Today i started having pains in the bones of my feet and it feels as if have fractured or sprained it even though i dont recall doing anything to cause this pain. My hands also seem to cease up, so i think i will ask for a bone density scan also to check. Oh the joys of having crohns hey! Nevermind..must keep on going!! X
11-12-2013, 06:04 PM   #4
Axelfl3333
Senior Member
 
Join Date: Mar 2013
Location: Coatbridge, United Kingdom
If your just over a flare up your body,s had a battering maybe you just need time definitely
See your doc even though you don,t feel like it gentle exercise helps joints,swimming is best low or no impact exercise only.good luck
11-12-2013, 06:54 PM   #5
lynzi86
 
lynzi86's Avatar
 
Join Date: Sep 2011
Thank u..anything is worth a try
11-13-2013, 01:16 PM   #6
LucyCarroll
 
Join Date: Jul 2011
Location: Penn Valley, California

My Support Groups:
I had severe bone pain. Turned out I was low on vitamin D.

11-13-2013, 02:02 PM   #7
lynzi86
 
lynzi86's Avatar
 
Join Date: Sep 2011
Went to dr's today and had blood test done. Dr thinks i might have rheumatoid arthritus but im not so sure. Will wait to see blood tests. Thank u all for yr replies
11-13-2013, 02:18 PM   #8
PsychoJane
Moderator
 
PsychoJane's Avatar
 
Join Date: Mar 2011
Location: Quebec

My Support Groups:
I would suggest you to try and get an appointment with a rheumatologist. We are prone to have other diseases/manifestations along with the crohn. It's not rare to have arthritis as an extra intestinal manifestation. Though, these manifestations can also be triggered by the use of certain medication and Humira can be one of them... Either way, the best to clarify these things are generally the rheumatologists.
__________________
Diagnosed UC 1999 then refractory CD.
Past Meds: Prednisone, asacol, cyclosporine, cyclophosphamide, mp6, Humira

Currently taking: Omega-3, D-3, med-free for the time being.
~~Oh! n sorry if what I write seems strange at times, English is not my main language!~~

You'd like to chat and feel facebook would ease this point,
send me a private message and i'll do so =)
Reply

Crohn's Disease Forum » General IBD Discussion » Severe bone pain, weight loss and fatigue..complication of crohns?
Thread Tools


All times are GMT -5. The time now is 07:47 PM.
Copyright 2006-2017 Crohnsforum.com